Purpose: To study the association of cystoid macular edema (CME) and Travoprost eye drops in a patient with diabetic retinopathy (DR).
Materials and Methods: The study was carried out on a 65yr old patient on a regular follow up from 2009-2018.
Results: A 65yr old patient of a DR of both eyes who had received 3 sittings of pan retinal photocoagulation (PRP) laser in both eyes and grid laser to his right eye. He was on regular follow up since 2009 with a stable proliferative diabetic retinopathy (PDR). Patient was also on topical antiglaucoma medication and had prophylactic YAG-PI done both eyes. He was on regular follow up since 2009 with a stable proliferative diabetic retinopathy (PDR). Right eye showed macular edema (ME) in 2014 and underwent OCT and FFA. Patient refused for intravitreal injection and preferred laser treatment, so patient underwent micropulse laser treatment in 2014. His edema persisted even after micropulse treatment. His systemic control was good and patient continued to use Travoprost eye drops. So in 2017 suspected CME secondary to topical prostaglandin (PG) analogue as he had strict glycemic control and was no fluctuation in ME. Hence topical PG analogue was withdrawn and stopped. On subsequent follow up after 2 months CME had completely disappeared and the foveal contour returned to normal on OCT. LE was status quo. Patient was followed up for more than 1 year and continuously followed up, 15 days back in June 2018 had no evidence of CME and vision was 6/9 in both eyes.
Conclusions: Differentiation of DME and CME secondary to PG analogue should be made at the earliest.
CME, Diabetic Retinopathy, Travoprost